# SDR 2024FA0000141

- Difficulty date: February 9, 2024
- Submitted: February 9, 2024
- Operation: General aviation
- Aircraft: N517BL
- Make and model: Diamon DA 40 NG
- Aircraft serial: 40NC197
- Aircraft time: 1,573 hours
- Engine: Austro E4
- Engine time: 1,573 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bolt
- Part number: E4A10100202
- Condition: Sheared
- Location: Engine
- Part time: 1,573 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: K, E, T
- Precautionary procedure: E, A

## Discrepancy

UNUSUAL CLANGING SOUNDS HEARD DURING A TRAINING FLIGHT. IMMEDIATELY TURNED TO BASE AND GAINED ALTITUDE TO ASSURE SAFE LANDING AT JNX. AFTER 2 MILES, A DUAL ECU FAIL BECAME ACTIVE DUE TO LOW OIL PRESSURE. CONTINUED FLIGHT AT IDLE. AT 3 MILES FROM BASE, OIL PRESSURE DROPPED TO ZERO. THE PILOTS LANDED THE AIRCRAFT SAFELY WITHOUT ANY OTHER INCIDENT, AND THE ENGINE AUTOMATICALLY SHUT DOWN DURING TAXI ON TAXIWAY. ENGINE WAS UNCOWLED AND FOUND A HOLE IN THE CRANKCASE. UPON DISASSEMBLY OF OIL PAN, THE MECHANICS FOUND A JOURNAL BEARING BOLT HEAD HAD SHEARED AND BOUNCED AROUND INSIDE THE CRANKCASE, CREATING 3 HOLES OF SIGNIFICANT SIZE AND SOME CRACKS.
